Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 384, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 29, 2001, 10:34 PM CDT for Antelope County, Boone County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 29, 2001, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Antelope County, NE, Boone County, NE
The radar
The Omaha radar (KOAX), 165 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3549 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 300335 SVROMA NEC003-011-300415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1034 PM CDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 1115 PM CDT * AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 14 MILES NORTHWEST OF ELGIN TO 5 MILES WEST OF PRIMROSE...OR FROM 31 MILES SOUTHEAST OF O'NEILL TO 48 MILES NORTH OF GRAND ISLAND...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED... CEDAR RAPIDS ELGIN...PETERSBURG NELIGH...ALBION OAKDALE...ST. EDWARD DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4216 9843 4153 9841 4153 9782 4216 9783 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:55 PM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jul 29, 1:55 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 155 PM CDT SUN JUL 29 2001 TEMPERATURES WILL BE THE MAIN CONCERN THE NEXT FEW DAYS. OVERALL PATTERN WILL BE FOR A DIGGING 500 MB TROF OVER THE WRN U.S. WITH A RIDGE BUILDING FROM THE GULF COAST INTO THE GREAT LAKES REGION. EARLY AFTN SURFACE ANALYSIS SHOWED HOT AND HUMID CONDITIONS OVER OUR AREA. A WEAK CDFNT WAS LOCATED FROM ND THROUGH A LOW IN SD A ND THEN THE FNT STRETCHED BACK INTO WY. WRMFNT WAS LIFTING NEWD ACROSS THE PLAINS. TSTMS SHOULD MAINLY BE CONFINED TO THE NRN PLAINS THROUGH MONDAY...WITH WARM MID LEVEL TEMPS KEEPING ANY ACTIVITY OVER OUR AREA ISOLATED AT BEST. THERE DOES APPEAR TO BE A SHORTWAVE TROF MOVING THROUGH SINCE WEAK HIGH BASED CONVECTIVE ACTIVITY OVER CNTRL AND NERN NE CONTS TO HANG ON. WILL LIKELY GO WITH A SLIGHT CHANCE OF PCPN IN NRN ZONES TNGT AND LEAVE THE SOUTH DRY. OTHERWISE...HAVE FOLLOWED A COMPROMISE OF THE AVN AND ETA SOLUTIONS FOR SENSIBLE WEATHER AND POPS. EXPECT LOWS TNGT TO BE AROUND 70 OR IN THE LOWER 70S. THERE MAY BE SOME FOG OR STRATUS IN THE AREA LATE TNGT BUT LOW LEVEL MIXING SHOULD BE BETTER THAN LAST NIGHT. HEAT MAY START TO BE A PROBLEM ON MONDAY. RIGHT NOW...WILL NOT GO WITH ANY HIGHLIGHTS. THAT WILL HAVE TO AT LEAST BE CONSIDERED WITH THE 415 AM MON ZONES. HIGHS MONDAY AND TUESDAY SHOULD RANGE FROM AROUND 90 TO THE MID 90S. NGM SEEMS OVERZEALOUS WITH ITS QPF MONDAY MORNING AND MONDAY NIGHT...AND HAVE DISCOUNTED IT. MAIN JETSTREAM ENERGY WILL REMAIN TO OUR NORTH...BUT BY TUE NGT WE MAY START TO SEE SOME EFFECTS FROM SUBTROPICAL MOISTURE AND THE RIGHT ENTRANCE REGION OF A JET SEGMENT. WILL GO WITH A CHANCE OF TSTMS IN NERN NE TUE NIGHT...WITH A SLIGHT CHANCE FARTHER SEWD. FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...NONE. MILLER
In the hours before
Special weather statement, Jul 29, 5:00 PM CDT, 5 hours 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-300600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN JUL 29 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF NORTHEAST NEBRASKA. A FRONTAL BOUNDRY EXTENDS FROM LOW PRESSURE OVER NORTHEAST SOUTH DAKOTA THROUGH NORTHWEST NEBRASKA LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS HAD DEVELOPED AHEAD OF THIS BOUNDRY OVER WEST CENTRAL NEBRASKA AND ADDITIONAL DEVELOPMENT IS EXPECTED OVER EASTERN SOUTH DAKOTA THIS EVENING. SOME OF THESE STORMS MAY REACH PARTS OF NORTHEAST NEBRASKA LATE TONIGHT. A FEW ISOLATED SEVERE STORM7S ARE POSSIBLE WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:07 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.